MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG 1ST GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 102954
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that there was a s3 alarm while the patient was on support.The console and motor were exchanged.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the returned centrimag console, serial number (b)(6), was returned for evaluation due to the reported event of an s3: system fault alarm.The returned console was functionally tested at the service depot and performed as intended throughout all testing.The cause of the reported event was isolated to an issue with the returned centrimag motor (evaluated separately) and will be addressed via the motor¿s investigation.The serviced and tested console was returned to the customer site after passing all tests per procedure.The root cause of the reported event was not correlated to an issue with the console.Review of the device history record for the centrimag console, serial number (b)(6), showed the device was manufactured in accordance with manufacturing and qa specifications.The 2nd generation centrimag system operating manual provides information regarding emergency/troubleshooting in section 9.The recommended practice whenever there is a console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the back-up motor and console.Switch all components (console, motor, flow probe and cables) simultaneously to continue patient support, and then perform troubleshooting on the non-functioning system, when it is no longer being used for patient support.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG 1ST GENERATION PRIMARY CONSOLE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22842979
Report Number3003306248-2025-00239
Device Sequence Number4926789
Product Code DWA
UDI-Device Identifier07640135140672
UDI-Public(01)07640135140672
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K093832
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number102954
Device Catalogue Number102954
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2025
Supplement Date Received by Manufacturer12/18/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown